|Why am I confusing numbers with letters... "p" and a "9" or "6" and a"g".... mostly when typing or reading?
Feb 5, 2011
Why am I confusing numbers with letters... "p" and a "9" or "6" and a "g".... mostly when typing or reading? It's causing frustrations at work. The problem sort of comes and goes but it's been real bad for a while. I have trouble holding onto thoughts all the time, forget what I'm talking about. Does this sound familiar to anyone? Is this something I should get a doctor involved in? I am on Truvada, reyataz, norvir and 90mg cymbalta for depression and 12.5 zolpidem er for sleep. I am also clean from methamphetamine and all other drugs and alcohol for 3 yrs. but my concentration and cognitive skills are suffering. I feel my brain is slowly deteriorating. What to do or will it pass?
| Response from Dr. Fawcett
You have a number of factors which could be causing cognitive difficulty, including complex interactions of medications, recovery from substances, and HIV itself. Confusing letters and numbers is typical for dyslexia, in which interpretation of graphic symbols is difficult. Methamphetamine is neurotoxic but most studies indicate that the brain can "rewire" after about 24 months. Of course, both depression and HIV can also cause memory problems. You should speak with your doctor about these issues to evaluate what might be causing them. This may require getting further neuropsychological testing. It will be helpful for your doctor to know the duration of these symptoms (for example, have your confused letters and numbers since childhood?).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Chills After Sex With Sex Worker Worried I Have HIV
- Headache After Unprotected Anal Sex Worried I Have HIV
- Herpes After Precum Touching Vagina Worried I Have HIV
- Itchy Testicles After Licking Anus Sign Of HIV AIDS
- Tingling In Feet After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.